Colorado, 2004Tornadoes and Hail in Colorado, August 10, 2004
August 10, 2004 · NWS BOU · 89 events in 12 counties and zones
82 hail, 5 thunderstorm wind, 2 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.0 million
- Crop damage
- None recorded
- Events
- 89
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 10, 2:15 AM MST, 11 hours 37 minutes earlier.
Area forecast discussion, Aug 10, 2:15 AM MST, 11 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
315 AM MDT TUE AUG 10 2004
.SHORT TERM DISCUSSION...POTENTIAL FOR ANOTHER ACTIVE SEVERE WEATHER
DAY ACROSS NORTHEAST COLORADO. CURRENT ANALYSIS SHOWS STRATUS
SLOWLY FILLING IN BEHIND LAST EVENINGS CONVECTIVE SYSTEM. LOW LEVEL
SOUTHEASTERLY WILL HELP ANCHOR LOW CLOUDS IN PLACE THROUGH MUCH OF
THE MORNING....SLOWING DAYTIME HEATING. HOWEVER...THERE IS SOME
UPPER LEVEL FORCING ASSOCIATED WITH JET MAX MOVING THROUGH THE
CENTRAL PLAINS LATE THIS AFTERNOON AND EVENING...NOT TO MENTION
COOLING ALOFT. THIS SHOULD HELP WEAKEN CAP AND NEGATE EFFECTS OF
COOLER SURFACE TEMPERATURES. UNTIL THEN...THE FORCING WILL PROVIDE
A SLIGHT CHANCE OF SHOWERS/STORMS TO THE NORTHEAST CORNER THIS
MORNING. SATELLITE AND RADARS BEGINNING TO SHOW PRECIP MOVING
SOUTHWARD THROUGH NORTHEAST WYOMING AND SOUTHWEST SOUTH DAKOTA.
THE THREAT OF SEVERE WILL DEPEND ON WHETHER THERE IS ENOUGH FORCING
AND COOLING ALOFT TO BREAK THE CAP. ITS NOT A SURE THING BY ANY
MEANS...JUST LIKE YESTERDAYS OBSERVATIONS SHOWED WITH COOLER TEMPS
NORTH OF THE DENVER CONVERGENCE ZONE PREVENTING A SEVERE OUTBREAK
ACROSS THE FRONT RANGE METRO AREAS. FOR THIS REASON WILL USE CHANCE
WORDING IN FORECAST SINCE THE SAME SCENARIO MAY UNFOLD TODAY. AT
THIS TIME...APPEARS DOUGLAS...ELBERT...AND LINCOLN COUNTIES WILL
HAVE HIGHEST RISK OF SEVERE WEATHER SINCE THATS WHERE THE THETA-E
AXIS SHOULD BE LOCATED LATE THIS AFTERNOON. SURGE OF COOLER AIR
THROUGH THE CENTRAL PLAINS WILL DIMINISH THREAT OF SEVERE FARTHER TO
THE NORTHEAST...SO ATTEMPTED TO PAINT FORECAST APPROPRIATELY.
IF WE DO GET THINGS GOING...CAPES OVER 2000 J/KG WITH 78/55 T/TD AND
0-6KM SHEAR INCREDIBLY STRONG NEAR 30M/S. STORMS WOULD HAVE VERY
STRONG MESOCYCLONES AND THUS POTENTIAL FOR VERY LARGE HAIL LIKE WE
SAW YESTERDAY...HAD TWO REPORTS OF SOFTBALLS. WILL ALSO MENTION
POTENTIAL FOR TORNADOES GIVEN GOOD LOW LEVEL STORM INFLOW AND
HELICITIES ACTUALLY A LITTLE HIGHER THAN YESTERDAY. A DEGREE OR TWO
COULD MAKE ALL THE DIFFERENCE TODAY...SO STAY TUNED.
.LONG TERM DISCUSSION...SEE LITTLE REASON TO CHANGE MUCH FROM GOING
FORECAST. CONTINUATION OF COOL SURGES THROUGH THE PLAINS WILL KEEP
AREAS EAST OF THE DIVIDE MOSTLY IN CLOUDS AND UNSEASONABLY COOL
TEMPERATURES FOR THE NEXT COUPLE DAYS. WEDNESDAY STILL LOOKING LIKE
THE COOLEST DAY AND WILL BE HARD PRESSED TO GET OUT OF THE 60S.
DESPITE THE COOL TEMPERATURES...WE STILL HAVE POTENTIAL FOR
CONVECTION AS 700-500 MB LAYER TEMPS COOL CONSIDERABLY. AIRMASS
EXPECTED TO MODIFY AS WE HEAD TOWARD THE WEEKEND AS COOL HIGH
PRESSURE LOOSES ITS GRIP...BUT LOW LEVEL MOISTURE WILL KEEP THE
THREAT OF AFTERNOON AND EVENING CONVECTION IN THE FORECAST. A SURGE
OF MONSOONAL MOISTURE HAS BEEN ADVERTISED THE LAST COUPLE DAYS TO
SPREAD BACK ACROSS COLORADO FOR LATE IN THE WEEKEND AND EARLY NEXT
WEEK...SO POPS MAY NEED TO BE BOOSTED YET AGAIN IN THE COMING DAYS.
&&
.BOU...WATCHES/WARNINGS/ADVISORIES...NONE.
&&
BARJENBRUCH
Hazardous weather outlook, Aug 10, 9:54 AM MST, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1054 AM MDT TUE AUG 10 2004
COZ030>051-111200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1054 AM MDT TUE AUG 10 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.
.DAY ONE...TODAY AND TONIGHT
ANOTHER ROUND OF SEVERE THUNDERSTORMS IS POSSIBLE ACROSS NORTHEAST
COLORADO THIS AFTERNOON AND EVENING.
THE DEVELOPMENT OF SEVERE WEATHER IS LARGELY DEPENDENT ON
TEMPERATURES THIS AFTERNOON. AT THIS TIME...ENOUGH SUNSHINE IS
EXPECTED TO WARM TEMPERATURES INTO THE MID AND UPPER 70S ACROSS THE
PLAINS BY MID TO LATE AFTERNOON. THIS SHOULD BE JUST WARM ENOUGH TO
SPARK STORM ACTIVITY. ONCE STORMS DEVELOP...THEY WILL QUICKLY
BECOME SEVERE. ABUNDANT INSTABILITY AND STRONG WIND SHEAR IN THE
ATMOSPHERE WILL PROMOTE THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS
WHICH WILL BE CAPABLE OF PRODUCING VERY LARGE AND DESTRUCTIVE HAIL
...DAMAGING THUNDERSTORM WINDS AND TORNADOES.
THE GREATEST RISK OF SEVERE WEATHER WILL BE FROM THE FRONT RANGE
METRO AREAS AND I-25 CORRIDOR EASTWARD TO FORT MORGAN AND AKRON AND
SOUTH THROUGH LIMON.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EACH
AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUIRED AFTER 2 PM TODAY.
COOPER/GIMMESTAD
Event by event
82 hail, 5 thunderstorm wind, 2 tornado. Local standard time, as filed.
Hail, Weld
- When
- August 10, 1:52 PM MST
- Where
- Weld County, 7 mi W of Pierce
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.883, -104.950
Tornado, Weld
- When
- August 10, 1:58 PM MST
- Where
- Weld County, 9 mi N of Nunn
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.333, -104.850
A tornado touched down but did no damage.
Hail, Weld
- When
- August 10, 2:13 PM MST
- Where
- Weld County, Windsor
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.367, -104.500
Hail, Weld
- When
- August 10, 2:26 PM MST
- Where
- Weld County, 12 mi NE of Greeley
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.350, -104.600
Hail, Weld
- When
- August 10, 2:28 PM MST
- Where
- Weld County, 6 mi W of Greeley
- Measured
- 1.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.350, -104.567
Hail, Weld
- When
- August 10, 2:29 PM MST
- Where
- Weld County, 10 mi W of Greeley
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.617, -105.167
Tornado, Weld
- When
- August 10, 2:30 PM MST
- Where
- Weld County, 4 mi N of Milliken
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.367, -104.867
A tornado touched down but did no damage.
Hail, Weld
- When
- August 10, 2:34 PM MST
- Where
- Weld County, 5 mi SW of Greeley
- Measured
- 1.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.367, -104.683
Thunderstorm Wind, Weld
- When
- August 10, 2:34 PM MST
- Where
- Weld County, 10 mi W of Greeley
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.383, -104.833
Hail, Weld
- When
- August 10, 2:35 PM MST
- Where
- Weld County, Greeley
- Measured
- 1.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.517, -104.767
Hail, Weld
- When
- August 10, 2:46 PM MST
- Where
- Weld County, Greeley
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.383, -104.050
Hail, Larimer
- When
- August 10, 2:46 PM MST
- Where
- Larimer County, 5 mi E of Loveland
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.600, -105.117
Hail, Weld
- When
- August 10, 2:46 PM MST
- Where
- Weld County, 13 mi N of Johnstown
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.567, -105.050
Hail, Larimer
- When
- August 10, 2:55 PM MST
- Where
- Larimer County, 2 mi SSE of Ft Collins
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.583, -105.083
Hail, Larimer
- When
- August 10, 2:59 PM MST
- Where
- Larimer County, 4 mi S of Ft Collins
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.350, -103.917
Hail, Weld
- When
- August 10, 3:04 PM MST
- Where
- Weld County, 5 mi NW of Evans
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.467, -103.167
Hail, Larimer
- When
- August 10, 3:05 PM MST
- Where
- Larimer County, 8 mi SE of Ft Collins
- Measured
- 1.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.250, -104.950
Hail, Larimer
- When
- August 10, 3:08 PM MST
- Where
- Larimer County, 4 mi N of Loveland
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.067, -104.467
Hail, Larimer
- When
- August 10, 3:08 PM MST
- Where
- Larimer County, 3 mi SW of Ft Collins
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.867, -103.167
Hail, Larimer
- When
- August 10, 3:09 PM MST
- Where
- Larimer County, 3 mi NNE of Loveland
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.033, -105.200
Hail, Weld
- When
- August 10, 3:10 PM MST
- Where
- Weld County, 10 mi N of Hudson
- Measured
- 2 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.067, -105.200
Hail, Larimer
- When
- August 10, 3:10 PM MST
- Where
- Larimer County, 4 mi N of Loveland
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.750, -103.567
Hail, Weld
- When
- August 10, 3:17 PM MST
- Where
- Weld County, 10 mi E of Platteville
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.017, -105.150
Hail, Weld
- When
- August 10, 3:22 PM MST
- Where
- Weld County, 9 mi N of Johnstown
- Measured
- 1.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.617, -104.933
Hail, Larimer
- When
- August 10, 3:30 PM MST
- Where
- Larimer County, 9 mi W of Loveland
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.017, -105.133
Hail, Larimer
- When
- August 10, 3:31 PM MST
- Where
- Larimer County, Drake
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.983, -105.133
Hail, Larimer
- When
- August 10, 3:31 PM MST
- Where
- Larimer County, Ft Collins
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.917, -105.067
Hail, Weld
- When
- August 10, 3:37 PM MST
- Where
- Weld County, 6 mi E of Gilcrest
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.450, -104.600
Hail, Larimer
- When
- August 10, 3:57 PM MST
- Where
- Larimer County, 9 mi S of Loveland
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.733, -105.050
Hail, Weld
- When
- August 10, 3:59 PM MST
- Where
- Weld County, 3 mi NE of Ft Lupton
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.717, -104.933
Hail, Weld
- When
- August 10, 4:00 PM MST
- Where
- Weld County, Eaton
- Measured
- 2 in hail
- Property damage
- $2.0 million
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.733, -104.933
Large hail broke car windows, damaged roofs and stripped trees and at least 3,000 acres of crops. At Eaton's high school, middle school and two elementary schools, at least 60 skylights were shattered by hail. Water flooded the hallways and classrooms. Damage to the schools alone was estimated at $2 million.
Hail, Larimer
- When
- August 10, 4:00 PM MST
- Where
- Larimer County, 9 mi SW of Loveland
- Measured
- 1.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.650, -104.983
Hail, Weld
- When
- August 10, 4:07 PM MST
- Where
- Weld County, 1 mi SSW of Ft Lupton
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.583, -104.900
Hail, Larimer
- When
- August 10, 4:10 PM MST to 4:30 PM MST
- Where
- Larimer County, Ft Collins
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.417, -104.867
Hail, Boulder
- When
- August 10, 4:10 PM MST
- Where
- Boulder County, 4 mi NE of Longmont
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.583, -104.983
Hail, Adams
- When
- August 10, 4:14 PM MST
- Where
- Adams County, Brighton
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.633, -104.883
Hail, Weld
- When
- August 10, 4:15 PM MST
- Where
- Weld County, 6 mi SW of Hudson
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.467, -104.883
Hail, Boulder
- When
- August 10, 4:15 PM MST
- Where
- Boulder County, 2 mi ENE of Longmont
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.467, -104.850
Hail, Adams
- When
- August 10, 4:16 PM MST
- Where
- Adams County, 1 mi E of Brighton
- Measured
- 2 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.533, -104.517
Hail, Weld
- When
- August 10, 4:23 PM MST
- Where
- Weld County, 4 mi SSE of Ault
- Measured
- 2 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.417, -104.800
Hail, Boulder
- When
- August 10, 4:30 PM MST
- Where
- Boulder County, 9 mi E of Boulder
- Measured
- 1.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.383, -104.850
Hail, Boulder
- When
- August 10, 4:44 PM MST
- Where
- Boulder County, 5 mi NE of Boulder
- Measured
- 0.75 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.367, -104.750
Hail, Boulder
- When
- August 10, 4:45 PM MST
- Where
- Boulder County, Lafayette
- Measured
- 1.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.417, -104.867
Hail, Boulder
- When
- August 10, 4:46 PM MST
- Where
- Boulder County, 4 mi NE of Boulder
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.417, -104.683
Hail, Boulder
- When
- August 10, 4:50 PM MST
- Where
- Boulder County, 8 mi E of Boulder
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.417, -104.683
Hail, Boulder
- When
- August 10, 4:56 PM MST
- Where
- Boulder County, Lafayette
- Measured
- 1.5 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.400, -104.967
Hail, Weld
- When
- August 10, 5:00 PM MST
- Where
- Weld County, 3 mi SE of Galeton
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.517, -104.850
Hail, Broomfield
- When
- August 10, 5:03 PM MST
- Where
- Broomfield County, Broomfield
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.550, -105.067
Hail, Broomfield
- When
- August 10, 5:04 PM MST
- Where
- Broomfield County, 2 mi SE of Broomfield
- Measured
- 1.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.533, -105.083
Hail, Arapahoe
- When
- August 10, 5:07 PM MST
- Where
- Arapahoe County, 3 mi SE of Greenwood Vlg
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.433, -104.750
Hail, Elbert
- When
- August 10, 5:10 PM MST
- Where
- Elbert County, 12 mi NNW of Kiowa
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.833, -104.767
Hail, Adams
- When
- August 10, 5:10 PM MST
- Where
- Adams County, 3 mi NNE of Northglenn
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.500, -104.983
Hail, Adams
- When
- August 10, 5:10 PM MST
- Where
- Adams County, Thornton
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.450, -105.067
Hail, Elbert
- When
- August 10, 5:15 PM MST
- Where
- Elbert County, 6 mi N of Elizabeth
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.550, -105.117
Hail, Elbert
- When
- August 10, 5:16 PM MST
- Where
- Elbert County, 14 mi NE of Kiowa
- Measured
- 2.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.433, -105.050
Hail, Adams
- When
- August 10, 5:16 PM MST
- Where
- Adams County, Thornton
- Measured
- 1.5 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 40.217, -104.633
Hail, Elbert
- When
- August 10, 5:20 PM MST
- Where
- Elbert County, 2 mi WNW of Kiowa
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.450, -105.067
Hail, Arapahoe
- When
- August 10, 5:30 PM MST
- Where
- Arapahoe County, Greenwood Vlg
- Measured
- 1.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.217, -104.633
Hail, Elbert
- When
- August 10, 5:32 PM MST
- Where
- Elbert County, Elizabeth
- Measured
- 2.75 in hail
- Reported by
- GOVT OFFICIAL
- Coordinates
- 40.400, -105.233
Hail, Elbert
- When
- August 10, 5:37 PM MST
- Where
- Elbert County, 2 mi E of Elizabeth
- Measured
- 4.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.433, -105.333
Hail, Jefferson
- When
- August 10, 5:40 PM MST
- Where
- Jefferson County, 3 mi SSE of Morrison
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.583, -105.083
Hail, Douglas
- When
- August 10, 5:43 PM MST
- Where
- Douglas County, Castle Rock
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.283, -104.650
Hail, Douglas
- When
- August 10, 5:43 PM MST
- Where
- Douglas County, 10 mi E of Castle Rock
- Measured
- 3 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.267, -105.067
Hail, Weld
- When
- August 10, 5:44 PM MST
- Where
- Weld County, 6 mi SSE of Windsor
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.117, -104.767
Thunderstorm Wind, Douglas
- When
- August 10, 5:45 PM MST
- Where
- Douglas County, Parker
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.533, -104.700
Hail, Morgan
- When
- August 10, 5:45 PM MST
- Where
- Morgan County, 2 mi NNE of Goodrich
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.300, -105.183
Hail, Jefferson
- When
- August 10, 5:53 PM MST
- Where
- Jefferson County, 5 mi SE of Morrison
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.067, -104.800
Hail, Larimer
- When
- August 10, 5:55 PM MST
- Where
- Larimer County, 2 mi SE of Ft Collins
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.200, -105.050
Hail, Larimer
- When
- August 10, 5:55 PM MST
- Where
- Larimer County, Ft Collins
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.983, -104.817
Hail, Morgan
- When
- August 10, 6:04 PM MST
- Where
- Morgan County, 3 mi E of Weldona
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.000, -104.717
Thunderstorm Wind, Lincoln
- When
- August 10, 6:19 PM MST
- Where
- Lincoln County, 14 mi NNE of Arriba
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.183, -105.067
Strong thunderstorm winds ripped the doors off a barn.
Hail, Weld
- When
- August 10, 6:30 PM MST
- Where
- Weld County, Johnstown
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.983, -104.800
Hail, Weld
- When
- August 10, 6:33 PM MST
- Where
- Weld County, 8 mi SW of Johnstown
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.533, -104.683
Hail, Weld
- When
- August 10, 6:41 PM MST
- Where
- Weld County, 4 mi SE of Keenesburg
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.583, -105.083
Hail, Lincoln
- When
- August 10, 7:00 PM MST
- Where
- Lincoln County, 7 mi SE of Boyero
- Measured
- 2 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.017, -105.100
Hail, Boulder
- When
- August 10, 7:03 PM MST
- Where
- Boulder County, 4 mi ENE of Boulder
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.067, -105.200
Thunderstorm Wind, Boulder
- When
- August 10, 7:03 PM MST
- Where
- Boulder County, 5 mi NE of Boulder
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.000, -105.083
Hail, Lincoln
- When
- August 10, 7:09 PM MST
- Where
- Lincoln County, 2 mi NW of Karval
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.050, -105.217
Hail, Boulder
- When
- August 10, 7:10 PM MST
- Where
- Boulder County, 6 mi E of Boulder
- Measured
- 1 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 40.017, -105.117
Hail, Boulder
- When
- August 10, 7:15 PM MST
- Where
- Boulder County, 2 mi N of Louisville
- Measured
- 1.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.000, -105.083
Hail, Boulder
- When
- August 10, 7:19 PM MST
- Where
- Boulder County, Louisville
- Measured
- 2 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.483, -104.550
Hail, Broomfield
- When
- August 10, 7:28 PM MST
- Where
- Broomfield County, Broomfield
- Measured
- 0.75 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.917, -105.067
Thunderstorm Wind, Elbert
- When
- August 10, 7:33 PM MST
- Where
- Elbert County, 10 mi NW of Kiowa
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.900, -105.033
Hail, Jefferson
- When
- August 10, 7:41 PM MST
- Where
- Jefferson County, 2 mi SE of Wheat Ridge
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.583, -104.900
Hail, Denver
- When
- August 10, 7:45 PM MST
- Where
- Denver County, 1 mi S of Denver
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.517, -104.550
Hail, Denver
- When
- August 10, 7:49 PM MST
- Where
- Denver County, Denver
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.933, -104.950
Hail, Arapahoe
- When
- August 10, 7:50 PM MST
- Where
- Arapahoe County, Englewood
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.883, -104.950
Hail, Arapahoe
- When
- August 10, 8:05 PM MST
- Where
- Arapahoe County, 3 mi SE of Greenwood Vlg
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.433, -104.600
Hail, Arapahoe
- When
- August 10, 8:05 PM MST
- Where
- Arapahoe County, 4 mi SW of Greenwood Vlg
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.500, -104.283
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Oklahoma, August 10 to 11, 20042 injured · $3.1 million · 2 in hail · 48 events
- Hail and Damaging Wind in Kansas, August 10, 2004$200,000 · 2 in hail · 11 events
- Lightning Strike in Florida, August 10, 2004$300,000 · 1 event
- Lightning Strikes in Maryland, August 10, 2004$115,000 · 3 events
- Damaging Winds in Oklahoma, August 10 to 11, 2004$42,000 · 63 kt wind · 7 events
- Damaging Winds and Lightning Strike in New York, August 10, 2004$48,000 · 50 kt wind · 4 events
- Flash Flood in Georgia, August 10, 2004$50,000 · 1 event
- Lightning Strike in Alabama, August 10, 2004$50,000 · 1 event
- Lightning Strike in Alabama, August 10, 2004$30,000 · 1 event
- Hail in Oklahoma, August 10, 2004$28,000 · 1 in hail · 1 event
- Damaging Wind in Tennessee, August 10, 2004$25,000 · 65 kt wind · 1 event
- Tornadoes and Hail in Colorado, August 10, 2004F0 · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421307, 5421362, 5421308, 5421349, 5421350, 5421351, 5421352, 5421353, 5421354, 5421355, 5421356, 5421357, 5421358, 5421359, 5421360, 5421361, 5421363, 5421364, 5421365, 5421366, 5421367, 5421368, 5421369, 5421309, 5421370, 5421371, 5421372, 5421373, 5421374, 5421375, 5421376, 5421377, 5421378, 5420044, 5421379, 5420039, 5420040, 5420041, 5420042, 5420043, and more.